MAUDE Adverse Event Report: BECKMAN COULTER UNICEL DXH 900 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER UNICEL DXH 900 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number TN DXH 900 HEMATOLOGY SYSTEM WITH FLOOR STAND
Medical Device Problem Code Arcing (2583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The field service engineer (fse) found that the waste tubing from an unrelated instrument in the laboratory became disconnected from the waste drain and caused a leak.The leak was sufficient to reach the connection point which was on the lab floor at which the dxh 900 was connected to an extension cord.It was confirmed that the only component that was burnt was the cable connection between the dxh 900 instrument spm (specimen transport module) and the extension cord going to the ups.To resolve the issue the fse removed the extension cord, replaced the damaged cables, rerouted them and elevated the ups to resolve the issue.The fse ran controls that passed to verify the repairs.Per the bec safety compliance engineer the following are the safety standards for the instruments/devices involved in this event: the dxh 900 meets the ivd laboratory equipment international safety standards iec 61010-1 and iec 61010-2-101.However, it¿s important to clarify that the dxh900 itself did not contribute to this event in any way.The powervar ups is certified to iec 62040-1(ed.1) and iec 62040-1(ed.1);am1, part 1: safety requirements for uninterruptible power systems (ups).Dxh900 ifu pn c06947ac section 1-55, table 1.6 states the following: ¿the 3 m (10 ft) primary power cord on the rear of the spm (specimen processing module) must be plugged directly into the receptacle.Do not use an extension cord.¿ bec internal identifier: case (b)(4).
 
Event or Problem Description
The customer reported there was a leak at the waste drain which caused the power plug of the dxh900 hematology instrument to spark and generate smoke.The dxh900 instrument generated the spark and smoke when an extension cord connected to the instrument came in contact with a leak.A fire extinguisher was used by the operators as a preventive measure and the fire department was called as required by laboratory protocol.There was no report of a visible flame.It was confirmed that the only component that was burnt was the cable connection between the instrument spm (specimen transport module) and the extension cord going to the ups.There was no other damage to the laboratory as a result of this event.There as one operator that complained of a sore throat but did not require any medical intervention or need time off from work.There was no report of death, injury, or change to patient treatment as a result of this event.

Brand Name
UNICEL DXH 900 COULTER CELLULAR ANALYSIS SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER
250 s. kraemer blvd.
brea CA 92821
Manufacturer (Section G)
BECKMAN COULTER
11800 sw 147th avenue
miami FL 33196 2031
Manufacturer Contact
angela vettel
250 s. kraemer blvd.
brea, CA 92821
7149613625
MDR Report Key16251114
Report Number1061932-2023-00081
Device Sequence Number5682478
Product Code GKZ
UDI-Device Identifier15099590701574
UDI-Public(01)15099590701574(11)190429
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K140911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTN DXH 900 HEMATOLOGY SYSTEM WITH FLOOR STAND
Device Catalogue NumberC11478
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2022
Initial Report FDA Received Date01/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown